Addiction Expert Forum
anxiety and depression from opiate withdrawal
About This Forum:

Questions in the Addiction forum are answered by a medical expert.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

anxiety and depression from opiate withdrawal

hi im 7 weeks clean from a low dose 1 and a half year addiction. i cant pin point my symptoms anymore, like for example during weeks 1-3 i could eaily point out all symptoms, but now at week 7 i find myself feeling bad throught my day and not able to exactly pin point why im feeling bad, i think its probably just lingering anxiety, but at what point should i see a doctor to see if there is something more, like anxiety that developed during my opiate withdrawal. can opiate withdrawal cause long term anxiety? is st johns wort good to look into? or 5-HTP
1684282_tn?1410976195
When you take opiates for a long time like you have, your body's physiology has been altered. Your central nervous system has created a multitude of opioid receptors that all are screaming for endorphins (opiates) to fill them, but your body has now forgotten how to make them by itself.  It will take time - two to four weeks at least, for your receptors to down-regulate (for the brain begin to heal) and to start making its own endorphins. Brain heals pretty slowly, so it may take you as long as a couple of months to get rid of feelings of sluggishness, restlessness and depression. The best thing you can do is take good care of yourself, eat healthy food, stay hydrated, keep active and busy. Stay away from sugar, soda, and simple carbs. Do not consume caffeine at least 6 hours prior to bedtime. You may need to consider talking to a doctor about getting a prescription of an SSRI or another antidepressant that work for you.
Take a look at my blogs about options for detox and recovery. You may also take a look at my clinic website where I also have my blogs and a lot of other info about drug addiction and recovery.  My best wishes to you.
2 Comments
Blank
Avatar_m_tn
thanks for the expert advice! im done with those things now! every day is getting better iv started taking st. johns wort and in 2 or 3 weeks if i havent improved much im going to go see a doctor about some short term anti depressants. im glad i finaly got an addiction specialist opinion on my situation. i have also been running alot i used to not be able to run for even 1 or 2 mins. and now i can run half a mile!!!!
Blank
Continue discussion Blank
This Forum's Experts
1684282_tn?1410976195
Julia M Aharonov, DOBlank
MDS Rapid Drug Detox
Southfield, MI
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank